Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Does consumption of supplements like protein powder or fat burner cause side effects?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Hi Doctor,
I am 27 yrs hobby is body building.some of my coaches suggests me to have supplements like protein powders..i am unmarried and about to marry in few months...does consumptions of supplements like protein powders,fat burners causes any side effects (like impotency,BP problems,acidic natures) especially. our coach suggests me to take fat bruners prior to my work-out and beef aminos at after work-outs (the brand names are "universal and the product beef aminos. link is attached for ref. XXXXXXX WWW.WWWW.WW cfm" and Methyldrene fat burners"...kindly suggest..
Posted Fri, 29 Jun 2012 in Weight & Lifestyle
Answered by Dr. Sree Gouri SR 3 hours later
hi Kuttalamk,
thanks for the query.

Normally 1 to 2 grams of protein/ kg body weight is recommended.

excessive intake of protein powder or amino acids can cause weight gain, kidney problems, osteoporosis, diarrhea, abdominal cramps, gastritis, bloating etc.

fat burners can lead to side effects like increased heart rate , blood pressure if contains ephedrine like stimulants,
they can also cause euphoria, increase alertness, in case of sensitivity they can cause jitters, red face, agitation, dehydration, very rarely even they are said to cause death of the using person etc.

reference: WWW.WWWW.WW
as such they are not described to cause impotency but be aware that,
-use the drugs only after consulting doctor,
-you have to know about all the ingredients present in the supplements.
-take enough water so that kidneys can flush the supplements through the body.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor